Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Multivariate orthogonal polynomials and operator theory
HTML articles powered by AMS MathViewer

by Yuan Xu PDF
Trans. Amer. Math. Soc. 343 (1994), 193-202 Request permission


The multivariate orthogonal polynomials are related to a family of commuting selfadjoint operators. The spectral theorem for these operators is used to prove that a polynomial sequence satisfying a vector-matrix form of the three-term relation is orthonormal with a determinate measure.
    N. I. Akhiezer and I. M. Glazman, Theory of linear operators in Hilbert space, Ungar, New York, 1961.
  • Sterling K. Berberian, Notes on spectral theory, Van Nostrand Mathematical Studies, No. 5, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto, Ont.-London, 1966. MR 0190760
  • Christian Berg, The multidimensional moment problem and semigroups, Moments in mathematics (San Antonio, Tex., 1987) Proc. Sympos. Appl. Math., vol. 37, Amer. Math. Soc., Providence, RI, 1987, pp. 110–124. MR 921086, DOI 10.1090/psapm/037/921086
  • M. Bertran, Note on orthogonal polynomials in $v$-variables, SIAM J. Math. Anal. 6 (1975), 250–257. MR 364705, DOI 10.1137/0506025
  • T. S. Chihara, An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York-London-Paris, 1978. MR 0481884
  • J. Dombrowski, Orthogonal polynomials and functional analysis, Orthogonal polynomials (Columbus, OH, 1989) NATO Adv. Sci. Inst. Ser. C: Math. Phys. Sci., vol. 294, Kluwer Acad. Publ., Dordrecht, 1990, pp. 147–161. MR 1100292, DOI 10.1007/978-94-009-0501-6_{7}
  • Joanne Dombrowski, Tridiagonal matrix representations of cyclic selfadjoint operators, Pacific J. Math. 114 (1984), no. 2, 325–334. MR 757504
  • Bent Fuglede, The multidimensional moment problem, Exposition. Math. 1 (1983), no. 1, 47–65. MR 693807
  • M. A. Kowalski, The recursion formulas for orthogonal polynomials in $n$ variables, SIAM J. Math. Anal. 13 (1982), no. 2, 309–315. MR 647128, DOI 10.1137/0513022
  • H. L. Krall and I. M. Sheffer, Orthogonal polynomials in two variables, Ann. Mat. Pura Appl. (4) 76 (1967), 325–376. MR 228920, DOI 10.1007/BF02412238
  • Edward Nelson, Analytic vectors, Ann. of Math. (2) 70 (1959), 572–615. MR 107176, DOI 10.2307/1970331
  • Eduard Prugovečki, Quantum mechanics in Hilbert space, 2nd ed., Pure and Applied Mathematics, vol. 92, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 630533
  • Frigyes Riesz and Béla Sz.-Nagy, Functional analysis, Frederick Ungar Publishing Co., New York, 1955. Translated by Leo F. Boron. MR 0071727
  • B. D. Sleeman, Multiparameter spectral theory in Hilbert space, J. Math. Anal. Appl. 65 (1978), no. 3, 511–530. MR 510467, DOI 10.1016/0022-247X(78)90160-9
  • Marshall Harvey Stone, Linear transformations in Hilbert space, American Mathematical Society Colloquium Publications, vol. 15, American Mathematical Society, Providence, RI, 1990. Reprint of the 1932 original. MR 1451877, DOI 10.1090/coll/015
  • G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., Vol. 23, Amer. Math. Soc., Providence, R.I., 4th ed., 1975.
  • Yuan Xu, On multivariate orthogonal polynomials, SIAM J. Math. Anal. 24 (1993), no. 3, 783–794. MR 1215438, DOI 10.1137/0524048
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C05, 47A57, 47B15
  • Retrieve articles in all journals with MSC: 42C05, 47A57, 47B15
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 343 (1994), 193-202
  • MSC: Primary 42C05; Secondary 47A57, 47B15
  • DOI:
  • MathSciNet review: 1169912